MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Wrinkled (2614)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
A flexor raabe guiding sheath was used during an unspecified procedure.It was reported that when inserting the flexor raabe guiding sheath it began to peel back on itself.It was also reported that the end user stopped, removed the sheath and used another device to complete the procedure with no adverse effects to the patient.No unintended section of the device remained inside the patient's body and no adverse effects on the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
It was later clarified by the customer in a response to a request for additional information that a flexor raabe guiding sheath was utilized to perform the recanalization of the svc (superior vena cava) on a (b)(6) female patient with occlusions to both left and the right subclavians.It was reported that wire was passed into the svc from the ivc (inferior vena cava).The sheath was getting passed over the wire when incident occurred.As sheath was being introduced, it felt like it was being hindered.The sheath was brought out to be examined and it was found that it began to peel back on itself.The sheath was changed for another flexor raabe guiding sheath and the procedure was completed.The procedure ended in a successful placing of stents opening the flow of the central vessels.(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The sheath and the dilator of the flexor raabe guiding sheath were returned.The dilator was examined and no nonconformities were noted.The sheath was returned with the check-flo and strain relief separated from the proximal end of the sheath tubing, but with the sheath tubing inserted through the check-flo and located at 22.8 centimeters (cm) from the proximal end of the tubing.The proximal fittings were disassembled for further examination.The flare was found inside the clear strain relief.The total length of the strain relief measures 1.9 cm.The flare that is inside the strain relief measures 0.5 cm.The location of the separation of the flare inside the intact train relief indicates the tubing was torn and not cut.The distal end of the sheath is slightly compressed with one wrinkle.Protrusions are noted at 6 millimeters (mm) and 7 mm from the distal end.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a root cause of product use or handling related - user technique was determined for this event as the distal tip of the sheath might have been wrinkled by the physician during insertion.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6774100
Report Number1820334-2017-02315
Device Sequence Number16175944
Product Code DYB
UDI-Device Identifier00827002126060
UDI-Public(01)00827002126060(17)200605(10)7966015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-9.0-38-70-RB-RAABE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1